MAUDE Adverse Event Report: MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27302
Medical Device Problem Codes Break (1069); Fracture (1260); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an external drainage and monitoring system.It was reported that the patient suffered from hydrocephalus and intraventricular hemorrhage.On (b)(6) 2023, the doctor performed a bedside lumbar puncture and inserted a lumbar drainage device.After the tube was inserted, the drainage was not smooth.The drainage tube was withdrawn and was planned to be re-placed.During insertion, it was found that the tube body was torn and partially lost near the tail end of the drainage catheter, and the operation was immediately stopped for observation.The person in charge of the department later analyzed that part of the reason was the position of the patient's spine, and part of it was that the product tube body was not tough enough and tears occurred during installation.Since it was discovered in time, no harm was caused to the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18580940
Report Number9612164-2024-00427
Device Sequence Number12520388
Product Code GWM
UDI-Device Identifier00763000406080
UDI-Public00763000406080
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Model Number27302
Device Catalogue Number27302
Device Lot Number225795541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date01/29/2024
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale